Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS Riverton, WY

June 12, 2016Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 12, 2016, 5:47 PM MDT for Natrona County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2016, 5:47 PM MDT (23:47 UTC)
Expired
Jun 12, 2016, 6:30 PM MDT
In force
43 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 180 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WUUS55 KRIW 122347
SVRRIW
WYC025-130030-
/O.NEW.KRIW.SV.W.0016.160612T2347Z-160613T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
547 PM MDT SUN JUN 12 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 630 PM MDT

* AT 546 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOMA
  HILLS...WHICH IS 9 MILES NORTH OF CASPER...MOVING NORTHEAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ANTELOPE HILLS AROUND 550 PM MDT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 188 AND 207.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4285 10635 4306 10648 4326 10608 4292 10607
TIME...MOT...LOC 2346Z 244DEG 24KT 4297 10631 

HAIL...1.00IN
WIND...60MPH
 
$$

13
2 follow-up statements
100 
WWUS55 KRIW 130004
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
604 PM MDT SUN JUN 12 2016

WYC025-130030-
/O.CON.KRIW.SV.W.0016.000000T0000Z-160613T0030Z/
NATRONA-
604 PM MDT SUN JUN 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EAST CENTRAL NATRONA COUNTY...

AT 603 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF ANTELOPE HILLS...WHICH IS 15 MILES NORTHEAST OF CASPER...MOVING
NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL NATRONA COUNTY.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 188 AND 207.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4285 10635 4306 10648 4326 10608 4292 10607
TIME...MOT...LOC 0003Z 244DEG 24KT 4302 10617 

HAIL...1.00IN
WIND...60MPH
 
$$

13
765 
WWUS55 KRIW 130021
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
621 PM MDT SUN JUN 12 2016

WYC025-130030-
/O.EXP.KRIW.SV.W.0016.000000T0000Z-160613T0030Z/
NATRONA-
621 PM MDT SUN JUN 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NATRONA COUNTY
WILL EXPIRE AT 630 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING WILL BE MOVING OUT OF THE AREA
SHORTLY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
SMALL HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM UNTIL AROUND 630 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RIVERTON.

LAT...LON 4285 10635 4306 10648 4326 10608 4292 10607
TIME...MOT...LOC 0010Z 244DEG 24KT 4302 10617 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:58 PM MDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 12, 1:58 PM MDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
158 PM MDT SUN JUN 12 2016

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

Today has trended much cooler and more moist behind yesterdays
cold front. As a result, capes are much higher over the Wind River
Basin where the bulls eye is for capes over the entire CWA is 1160
J/Kg right over Riverton at the time of this writing. Northeast
of there the airmass is much more stable where a deck of
stratocumulus has kept Johnson county cloudy and cool. South and
west Wyoming have dew points that are a bit lower, in the upper
30s to low 40s as apposed to upper 40s to low 50s east of the
divide. However, strong thunderstorms are already moving into
northeast into southwest Wyoming. On the assumption that the solar
insulation will increase just enough in our northeast zones to
warm them up a bit, some of the strongest thunderstorms of the
rest of the day today will likely occur from Riverton east.
Satellite loop is showing a hint of some cumulus forming outside
the slowly shrinking stratocumulus deck in Johnson County. Another
area where afternoon convection may be delayed will be northwest
Wyoming where stratiform clouds have been prevalent. Heavy
rainers are likely with this afternoon and evenings activity in
the eastern zones along with gusty winds and small hail possibly
everywhere. A northern stream shortwave and an associated right
entrance region of the jet streak will add to the lift today.

Then Monday is shaping up to be an active day as well. We have a
shortwave trough scheduled to come through Monday along with an
associated mid and low level circulation progged to track east
across northern Wyoming. We will be under the left front quadrant
of the next jet streak as well. The best capes will be over
Natrona and Johnson Counties for the strongest activity to take
place there later Monday along with a very good chance of t
storms everywhere else. Heavy rain is expected with the eastern
cells.

On Tuesday, our northwest zones will get glanced by a shortwave
tracking northeast across the Pacific Northwest for a chance of
thunderstorms in that neck of the woods later Tuesday. Then on
Wednesday, the Four Corners high will build into the area for
warmer and drier weather.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

Mean trough holds along the West Coast through Friday before it
likely weakens and moves north along the Canadian border as the
Southern Plains upper high expands northward. End result for us is a
warm/hot, dry and breezy Wednesday through Friday period before a
front approaches. Only the northwest portions will be close enough
to this trough to see some ocnl ripples in the flow clip the area
with clouds, cooler temps and possibly a few showers/tstms. Leaning
towards the GFS/GEM idea with front moving across the rest of the
area Saturday into Saturday night with some tstms with fropa. Cooler
most areas then Sunday and depending on how this front comes through
could see some moisture return late Sunday leading to some
thunderstorms east of the divide. We'll see how this evolves with
time.

&&

.AVIATION.../00Z ISSUANCE/

An upper level disturbance will move northeast across the area
this evening. The best instability will be from vicinity KCPR-
KRIW where some stronger thunderstorms may produce hail and brief
MVFR conditions. Most areas will see at least isolated to widely
scattered afternoon and evening thunderstorms with a few showers
lingering after midnight. Another disturbance will bring a chance
of more showers and thunderstorms to most of the area Monday
afternoon and evening with the strongest storms over Johnson
County where storms could possibly become severe.

&&

.FIRE WEATHER...

It will be a cooler day following the passage of a cold front.
Relative humidity will remain above critical levels today. An upper
level disturbance will bring another chance of afternoon showers and
thunderstorms today. Any thunderstorm could have erratic downburst
winds and small hail. Heavy rain is possible with the storms in
Natrona and Johnson Counties. Smoke dispersal will be generally fair
east of the Divide and good West of the Divide. There will be
another chance of thunderstorms on Monday as well. The strongest
storms Monday will be over zone 281 and northeast zone 281.

&&

.RIW Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Lipson
LONG TERM...Skrbac
AVIATION...Skrbac
FIRE WEATHER...Lipson
Hazardous weather outlook, Jun 12, 3:28 AM MDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
328 AM MDT SUN JUN 12 2016

WYZ001>020-022>030-131215-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
328 AM MDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...SOME
WITH SMALL HAIL AND STRONG GUSTY WINDS. LOCALLY HEAVY RAIN ALSO
POSSIBLE OVER THE EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS
WILL BE STRONG TO POSSIBLY SEVERE...MAINLY EAST OF THE DIVIDE.
LOCALLY HEAVY RAIN ALSO POSSIBLE OVER THE EAST.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
HAIL, WIND GUSTS OVER 40 MPH AND FLOODING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 12, 5:01 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
501 PM MDT SUN JUN 12 2016

WYZ019-122345-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
501 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SWEETWATER...
SOUTHEASTERN FREMONT AND SOUTHWESTERN NATRONA COUNTIES UNTIL 545 PM
MDT...

AT 501 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF CROOKS GAP...WHICH IS 22 MILES SOUTHWEST OF
JEFFREY CITY...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CROOKS GAP AROUND 520 PM MDT.
  GREEN MOUNTAIN AROUND 535 PM MDT.
  SPLIT ROCK AROUND 540 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4243 10752 4227 10752 4210 10798 4214 10796
      4215 10806 4218 10805 4221 10808 4223 10808
      4221 10819 4236 10832 4277 10778 4272 10773
      4276 10771 4278 10767 4280 10766 4243 10721
TIME...MOT...LOC 2301Z 236DEG 40KT 4219 10805

13
Special weather statement, Jun 12, 5:14 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
514 PM MDT SUN JUN 12 2016

WYZ020-130000-
NATRONA COUNTY LOWER ELEVATIONS-
514 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
600 PM MDT...

AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF EMIGRANT GAP...WHICH IS 16 MILES WEST OF CASPER...
MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NATRONA COUNTY AIRPORT AROUND 520 PM MDT.
  HOMA HILLS AROUND 535 PM MDT.
  ANTELOPE HILLS AROUND 540 PM MDT.
  TEAPOT ROCK AROUND 555 PM MDT.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 189 AND 223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4274 10661 4300 10688 4344 10629 4322 10607
      4297 10607
TIME...MOT...LOC 2313Z 226DEG 35KT 4292 10664

13
Special weather statement, Jun 12, 5:17 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
517 PM MDT SUN JUN 12 2016

WYZ004>006-130000-
SOUTHWEST BIG HORN BASIN-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN
BASIN-
517 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHAKIE...EAST
CENTRAL HOT SPRINGS AND SOUTH CENTRAL BIG HORN COUNTIES UNTIL 600 PM
MDT...

AT 517 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WORLAND MUNICIPAL AIRPORT...WHICH IS 7 MILES SOUTH OF WORLAND...
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4373 10804 4409 10810 4431 10758 4375 10732
TIME...MOT...LOC 2317Z 264DEG 21KT 4391 10794

13
Special weather statement, Jun 12, 5:22 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT SUN JUN 12 2016

WYZ007-014-015-017>019-130000-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-OWL CREEK AND BRIDGER
MOUNTAINS-WIND RIVER MOUNTAINS WEST-WIND RIVER BASIN-WIND RIVER
MOUNTAINS EAST-LANDER FOOTHILLS-
522 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL
600 PM MDT...

AT 515 PM MDT...DOPPLER RADAR WAS TRACKING A GENERAL AREA OF SHOWERS
AND THUNDERSTORMS ACROSS THE EAST HALF OF FREMONT COUNTY.
THESE STORMS ARE MOVING NORTHEAST AT 35 MPH.

THE MAIN THREAT WITH THESE STORMS WILL BE 40 TO 50 MPH WINDS GUSTS.
SOME OF THE STRONGER THUNDERSTORMS IN THE NORTHEAST PORTION OF THE
COUNTY EAST OF RIVERTON AND SHOSHONI MAY PRODUCE HALF INCH HAIL AND
LOCALLY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
RIVERTON...LANDER...FORT WASHAKIE...SHOSHONI...PAVILLION...
ARAPAHOE...ETHETE...HUDSON...MORTON...KINNEAR...OCEAN LAKE...
AND BOYSEN STATE PARK HEADQUARTERS.

LAT...LON 4287 10758 4242 10870 4294 10918 4343 10860
      4344 10760
TIME...MOT...LOC 2315Z 192DEG 29KT 4257 10837

LIPSON
Special weather statement, Jun 12, 5:31 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
531 PM MDT SUN JUN 12 2016

WYZ008-009-011-130015-
SOUTHEAST JOHNSON COUNTY-BIGHORN MOUNTAINS SOUTHEAST-BIGHORN
MOUNTAINS WEST-
531 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHAKIE AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 615 PM MDT...

AT 531 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES EAST OF BIG TRAILS...WHICH IS 21 MILES WEST OF KAYCEE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
WASHAKIE AND SOUTHWESTERN JOHNSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...LOWER DOYLE CREEK CAMPGROUND...CHAMPION RIDGE PUMPED
STORAGE HYDROELECTRIC POWER PLANT AND LOST CABIN CAMPGROUND.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 265 AND 276.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4363 10698 4375 10721 4421 10704 4395 10648
TIME...MOT...LOC 2331Z 215DEG 27KT 4376 10706

13
Special weather statement, Jun 12, 5:33 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
533 PM MDT SUN JUN 12 2016

WYZ030-130015-
EAST SWEETWATER COUNTY-
533 PM MDT SUN JUN 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SWEETWATER COUNTY
UNTIL 615 PM MDT...

AT 532 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAMSUTTER...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRESTON JUNCTION AROUND 550 PM MDT.
  CHAIN LAKES AROUND 610 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CRESTON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 170 AND 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4166 10805 4210 10785 4208 10779 4208 10777
      4194 10750 4174 10750 4166 10766 4166 10793
      4160 10793
TIME...MOT...LOC 2332Z 215DEG 27KT 4168 10790

13

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:47 PM MDTSpecial Weather StatementRIW58 min
Jun 11, 7:38 PM MDTSpecial Weather StatementRIWFremont37 min
Jun 12, 1:57 PM MDTSpecial Weather StatementRIW48 min
Jun 12, 2:15 PM MDTSpecial Weather StatementRIW45 min
Jun 12, 2:20 PM MDTSevere Thunderstorm WarningRIWSweetwater40 min
Jun 12, 2:47 PM MDTSpecial Weather StatementRIWSweetwater43 min
Jun 12, 2:48 PM MDTSpecial Weather StatementRIWUinta42 min
Jun 12, 2:53 PM MDTSevere Thunderstorm WarningRIWSweetwater52 min
Jun 12, 3:02 PM MDTSpecial Weather StatementRIW43 min
Jun 12, 3:08 PM MDTSpecial Weather StatementRIWSublette37 min
Jun 12, 3:30 PM MDTSpecial Weather StatementRIWLincoln45 min
Jun 12, 3:33 PM MDTSevere Thunderstorm WarningRIWFremont12 min
Jun 12, 3:35 PM MDTSevere Thunderstorm WarningRIWLincoln40 min
Jun 12, 3:37 PM MDTSevere Thunderstorm WarningRIWSweetwater8 min
Jun 12, 3:46 PM MDTSpecial Weather StatementRIWSweetwater44 min
Jun 12, 4:14 PM MDTSpecial Weather StatementRIWNatrona46 min
Jun 12, 4:16 PM MDTSpecial Weather StatementRIW44 min
Jun 12, 4:22 PM MDTSpecial Weather StatementRIWJohnson38 min
Jun 12, 4:25 PM MDTSpecial Weather StatementRIWHot Springs50 min
Jun 12, 4:53 PM MDTSpecial Weather StatementRIWNatrona52 min
Jun 12, 5:01 PM MDTSpecial Weather StatementRIW44 min
Jun 12, 5:14 PM MDTSpecial Weather StatementRIWNatrona46 min
Jun 12, 5:17 PM MDTSpecial Weather StatementRIWWashakie43 min
Jun 12, 5:22 PM MDTSpecial Weather StatementRIWFremont38 min
Jun 12, 5:26 PM MDTSevere Thunderstorm WarningRIWFremont34 min
Jun 12, 5:31 PM MDTSpecial Weather StatementRIWJohnson44 min
Jun 12, 5:33 PM MDTSpecial Weather StatementRIW42 min
Jun 12, 5:49 PM MDTSpecial Weather StatementRIW41 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.